Alert archive / Wisconsin / River Flood Warnings in 2019

River Flood Warning 44, NWS Green Bay, WI

May 10, 2019Marinette County, Wisconsin; Menominee County, Michigan

NWS Green Bay, WI issued this river flood warning at May 10, 2019, 10:23 AM CDT for Marinette County, Wisconsin; Menominee County, Michigan. It took effect at May 11, 2019, 1:00 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 10, 2019, 10:23 AM CDT (15:23 UTC)
In effect from
May 11, 2019, 1:00 PM CDT
Expired
May 14, 2019, 4:00 PM CDT
In force
3 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Menominee County, MI, Marinette County, WI

The radar

The Green Bay radar (KGRB), 108 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River near McAllister (MCAW3). The gauge peaked at 14.91 ft at May 12, 2019, 12:00 AM CDT.

actionminormoderatemajor1214161805/1005/1105/1205/1305/1405/15
Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04067500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 10, 6:48 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 10, 6:48 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
648 AM CDT Fri May 10 2019

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 320 AM CDT Fri May 10 2019

Main forecast concern in the short-term portion of the forecast will
be continued high flows on area rivers into the upcoming weekend.

Friday: A surface ridge will build across the area throughout the
day as the low pressure system drifts off to the east this morning.
Even with the surface ridge building in, clouds will likely increase
during the late morning or early afternoon as another upper-level
trough axis/shortwave slides across the area. These would likely be
less extensive and higher based cu as the cooler air aloft passes
through the area. The lower levels of the atmosphere look to be
fairly dry, so at most there may be some afternoon sprinkles or
isolated light rain showers. Temperatures will warm into the mid to
upper 50s for most locations.

Tonight and Saturday: The upper-level trough axis/shortwave will
continue off to the east of the area during the early evening hours.
At the surface, the high pressure center will slide off to the east
of NE WI; however, the area's weather will remain under control of
the surface ridge along with some weak upper-level ridging. This
will keep conditions dry through this time period. There may be some
high based afternoon cu that develops again Saturday afternoon, but
skies will likely remain partly cloudy. Overnight lows will drop
into the mid and upper 30s for most of the area, with the exception
of north-central WI, where lows may drop into the upper 20s. High
temperatures on Saturday will warm into the 60s for most locations.

.LONG TERM...Saturday Night Through Thursday
Issued at 320 AM CDT Fri May 10 2019

Split flow pattern to persist into the middle of next week before
the mean flow consolidates into a western CONUS upper trough, a
central CONUS upper ridge and an eastern CONUS upper trough late
next week. For the most part, northeast WI to remain under a
northwest flow and susceptible to northern stream shortwave trough
passages. The first trough arrives for the latter half of the
weekend, with the second due to arrive late Tuesday into
Wednesday. Precipitation amounts look to be on the light side with
the first trough as gulf moisture to be tied up by a southern
stream system moving across the southern CONUS. Better moisture is
expected for the second trough. Temperatures for much of next week
appear to be close to seasonal normals for Mid-May.

Models seem to be coming into better agreement with the track of
shortwave trough #1 that moves from the northern Plains south-
southeast into the Upper Midwest Saturday night. This scenario
would keep the best lift and mid-level forcing to our west and
only bring the eastern edge of any shower activity toward central
WI. Have removed any minimal pops from eastern WI and only go
slight chance pops for central WI. Min temperatures to mainly be
in the upper 30s to lower 40s. This shortwave trough is progged to
pivot east and move into the western Great Lakes/Mid-MS Valley on
Sunday. Models show strong mid-level Q-G forcing to pass to our
south as well as better instability where steeper mid-level lapse
rates to be situated. However, there may be enough instability
over northeast WI due to cold air aloft/daytime heating to at
least bring a chance of rain showers to the area. Temperatures
will be cool with readings only reaching the lower 50s near Lake
MI, middle to upper 50s for the rest of northeast WI.

This system peels away toward the eastern Great Lakes Sunday night
with weak surface ridging moving into WI. There may be a few
lingering showers east-central WI, but in general will bring a
decrease in clouds during the overnight hours. Min temperatures to
be in the middle 30s north, upper 30s to around 40 degrees south.
Monday will see this surface ridge slide across WI with a decent
amount of sunshine and warming temperatures. Look for readings in
the middle 50s near Lake MI, lower to middle 60s elsewhere.

Quiet conditions are expected for Monday night into Tuesday
morning as the surface ridge slowly shifts off to the east.
Attention turns to the second shortwave trough which the models
move into the Upper MS Valley Tuesday afternoon. Model trends have
been to slow this feature down, thus the leading edge of light
rain showers may only reach central WI late in the day. Otherwise,
anticipate increasing clouds with max temperatures in the upper
50s to around 60 degrees near Lake MI, middle 60s to around 70
degrees elsewhere.

The shortwave trough, accompanied by a cold front, move into the
region Tuesday night and exits the area Wednesday morning. A
better supply of moisture to be in place when this system arrives
as PW values to reach at least 1.0". Have raised pops into high
chance for now with perhaps brief locally heavy rainfall. In fact,
there may be enough instability to produce a few thunderstorms.
Light rain showers may linger through Wednesday morning over
eastern WI, but improving conditions should occur Wednesday
afternoon as a weak area of high pressure moves toward WI. Max
temperatures on Wednesday to range from the upper 50s to around 60
degrees near Lake MI, lower to middle 60s north and upper 60s to
around 70 degrees south.

This high pressure pushes through the Great Lakes region Wednesday
night, then we look forward to the next possible system for late
on Thursday as warmer/more moist air gets pulled into WI ahead of
a cold front. Right now, it appears the bulk of any rain showers
would hold off until after sunset. Max temperatures Thursday to
again be cooler near Lake MI (middle 50s to around 60 degrees),
while inland areas reach the middle 60s to around 70 degrees.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 648 AM CDT Fri May 10 2019

Generally expecting good flying conditions through this TAF
issuance. A weak disturbance will pass through the area this
afternoon, possibly touching off a few sprinkles; otherwise, some
higher based cu may develop at or around 5kft. Intermittent bkn
ceilings around that level are possible this afternoon. &&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Kallas
AVIATION.......Cooley
Hazardous weather outlook, May 10, 3:49 AM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
349 AM CDT Fri May 10 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
349 AM CDT Fri May 10 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

High flows on area rivers will continue, with several rivers
above bankfull.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

High flows on area rivers will continue into the weekend, with
a couple rivers expected to reach minor flood stage.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding to the National
Weather Service in Green Bay.

LMZ521-522-541>543-110900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
349 AM CDT Fri May 10 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

A few northwest wind gusts to 20 knots are possible early this
morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Increasing south to southwest winds may bring conditions hazardous
to small craft Tuesday night into Wednesday morning.

Cooley/Kallas

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:23 AM CDTRiver Flood WarningGRBOutagamie, Waupaca, Winnebago6 days

Nearby

River Flood Warnings in Wisconsin, 2019River Flood Warnings in Michigan, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.